i have been prescribed clonazepam for three years and the recommended dosage was 2mgs daily, but my doctor and i have decreased it to 1 and half mgs a day to gradually ween off of it. since i've been on it for so long and was taking such a high dose i am a little concerned about the withdrawal effects i could possibly experience during and after the weening process is over. can anyone help me with this problem? i want to be off of this drug once and for all.
While clonazepam is a good benzodiazepine choice for withdrawal from them, you may still experience some withdrawal effects such as anxiety, insomnia and irritability. As long as you reduce your dosage slowly, this should be mild and manageable.
Keep in mind the worst of withdrawal such as seizure happens when the patient doesn't slowly reduce their dosage over time, but jumps from a high dose cold turkey.
Hope this helps,
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Nov 2012 • 2 answers
Updated 20 Aug 2016 • 1 answer
Updated 6 days ago • 8 answers
Updated 12 Nov 2018 • 4 answers
Updated 22 Nov 2018 • 2 answers